Mississippi, 2006

Lightning Strike in Mississippi, August 26, 2006

August 26, 2006 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 26, 3:22 PM CST, 8 minutes earlier.

Area forecast discussion, Aug 26, 3:22 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 PM CDT SAT AUG 26 2006

.DISCUSSION...UPPER AIR ANALYSIS SHOWED A VIGOROUS LOW OVER
NORTHERN UTAH AND AN ANTICYCLONIC CIRCULATION OVER OVER GEORGIA
WITH THE RIDGE AXIS EXTENDING SOUTHWEST TO WEST. PRECIPITABLE
WATER PLOTS REVEALED A SWATH OF GREATER THAN 2.3 INCHES ACROSS
SOUTH LOUISIANA AND SOUTH MISSISSIPPI. THIS MORNING LOCAL SOUNDING
REVEALED A PW VALUE OF 2.3 INCHES...NO CAP OR INVERSION...CAPE
VALUE AROUND 2500 J/KG.

A VERY DIFFICULT FORECAST IS ON THE PLATE AND SHORT RANGE MODELS ARE
STUMBLING WITH ERNESTO AND TIMING OF THE TROUGH/COLD FRONT FOR THURSDAY.
MEANWHILE...AS THE TROUGH UPSTREAM IS EXPECTED TO MOVE TO NEBRASKA
BY LATE SUNDAY...STALL THROUGH TUESDAY AND PUSH EAST OVER THE OHIO
VALLEY BY THURSDAY. THIS FEATURE WILL PULL THE MOISTURE AXIS NORTH
OF THE AREA SUNDAY NIGHT AND RAIN CHANCES SHOULD RETURN TO NEAR
NORMS MONDAY THROUGH WEDNESDAY. THE TROUGH MAY OR MAY NOT LIFT THE
TS ERNESTO POSSIBLY HURRICANE ERNESTO NORTH ACROSS THE EASTERN GULF.
RIDGE NOT EXPECTED TO BE AS STRONG GOING INTO NEXT WEEK. WITH THE
ERNESTO 5 TO 7 DAY TRACK STAYING E OF 90W...DRY AIR ON THE BACK SIDE
WILL FILTER IN DUE TO THE CIRCULATION OF ERNESTO. A TROUGH IS
EXPECTED TO DRIVE A FRONT INTO THE AREA THURSDAY INTO FRIDAY AND
RAIN CHANCES ARE EXPECTED LOWER THAN NORMS THURSDAY THROUGH NEXT
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  88  73  91 /  50  70  30  60
BTR  75  89  75  92 /  50  70  30  50
MSY  78  90  78  92 /  50  70  30  50
GPT  76  88  75  91 /  50  70  30  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 26, 9:39 AM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CDT SAT AUG 26 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1039 AM CDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...LOCALLY HEAVY RAINFALL EXPECTED TODAY...

A VERY MOIST TROPICAL AIRMASS IN PLACE ACROSS THE OUTLOOK AREA
COUPLED WITH NORMAL DAYTIME HEATING WILL LEAD TO NUMEROUS TO
WIDESPREAD SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. HOURLY RAINFALL RATES AROUND 1 TO 3 INCHES WILL LEAD TO
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. THE FRAGILE
INFRASTRUCTURE OF DRAINAGE AND LINGERING DEBRIS FROM HURRICANE
KATRINA WILL FURTHER AGGRAVATE FLOODING CONDITIONS.

IN ADDITION TO THE HEAVY RAINFALL...THE STRONGER THUNDERSTORMS
THIS AFTERNOON WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND WIND GUSTS TO 40 MPH. THUNDERSTORM COVERAGE IS
EXPECTED TO DIMINISH LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NUMEROUS THUNDERSTORMS WITH THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS ARE AGAIN POSSIBLE
SUNDAY. SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS
ARE THEN EXPECTED THROUGH THE REMAINDER OF THE PERIOD. ORGANIZED
SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED.

TROPICAL STORM ERNESTO IS FORECASTED TO MOVE INTO THE CENTRAL GULF
OF MEXICO BY THURSDAY AS A CATEGORY 3 HURRICANE. ALL INTERESTS IN
THE OUTLOOK AREA ARE ENCOURAGED TO MONITOR THE LATEST ADVISORIES
REGARDING ERNESTO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...IF FLOODING IS
OBSERVED IN YOUR AREA THIS AFTERNOON...PLEASE NOTIFY YOUR LOCAL
LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Pike

When
August 26, 3:30 PM CST
Where
Pike County, Mc Comb
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
31.175, -90.404 (the zone’s center; the record gives no point)

A 64 year old man was a fatally shocked by a lightning discharge while talking on the telephone. He succumbed to his injuries during the early morning hours of Aug 27.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Pike2006-08-2764MaleTelephoneDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531599.